Alert archive / Arkansas / Tornado Warnings in 2001

Tornado Warning 50, NWS Little Rock, AR

November 26, 2001Ouachita County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 26, 2001, 4:42 PM CST for Ouachita County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 26, 2001, 4:42 PM CST (22:42 UTC)
Expired
Nov 26, 2001, 5:15 PM CST
In force
33 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ouachita County, AR

The radar

The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 1:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WFUS54 KLZK 262243
TORLIT
ARC103-262315-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
442 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  OUACHITA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 515 PM CST

* AT 441 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A TORNADO 10 MILES SOUTHWEST OF BRAGG CITY...MOVING NORTHEAST AT 
  35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  BRAGG CITY AND CHIDESTER AROUND 500 PM CST
  TATES BLUFF AROUND 510 PM CST

&&

IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILES
HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE
ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT
BEWARE OF RISING WATER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3353 9311 3378 9310 3377 9301 3382 9292
          3373 9282

$$

54

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 26, 3:00 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Nov 26, 3:00 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST MON NOV 26 2001

A RATHER COMPLEX WEATHER SCENARIO CONTINUES TO UNFOLD. SEVERE WEATHER
TONIGHT WILL MOVE OUT AND MAKE WAY FOR A SIGNIFICANT WINTRY WEATHER
EPISODE BEGINING AS EARLY AS TUESDAY NIGHT AND CONTINUING THROUGH
MOST OF WEDNESDAY. 8H TEMPS AND THICKNESS VALUES INDICATE SNOW OVER
MOST SECTIONS.

FCSTID = 38

.LZK...NONE.

In the hours before

Special weather statement, Nov 26, 11:42 AM CST, 5 hours before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-262300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1142 AM CST MON NOV 26 2001

...SEVERE THUNDERSTORMS AND POSSIBLE TORNADOS EXPECTED THIS
AFTERNOON AND EVENING ACROSS MUCH OF ARKANSAS...

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE
SOUTHEAST HALF OF ARKANSAS LATE THIS AFTERNOON AND THROUGH THIS
EVENING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
THE REMAINDER OR ARKANSAS WITH THE EXCEPTION OF THE FAR NORTHWEST.

CURRENTLY...A STRONG LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTHWEST
NEBRASKA WITH A COLD FRONT TRAILING ACROSS CENTRAL OKLAHOMA AND
TEXAS. A WARM FRONT HAS MOVED INTO ARKANSAS LATE THIS MORNING. AS
THE WARM FRONT CONTINUES TO MOVE NORTH...THE ATMOSPHERE WILL
RAPIDLY DESTABILIZE WITH WARM SURFACE TEMPERATURES AND ABUNDANT
MOISTURE.

VERTICAL WIND PROFILES SUGGEST DAMAGING WIND GUSTS WILL OCCUR WITH
THESE SEVERE THUNDERSTORMS. ALSO...THERE IS A POTENTIAL FOR THESE
THUNDERSTORMS TO ROTATE RESULTING IN TORNADOS.

PERSONS ACROSS ARKANSAS SHOULD REVIEW SEVERE WEATHER SAFETY RULES AND
PLANS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY
MANAGERS WILL LIKELY BE ACTIVATED THIS AFTERNOON AND TONIGHT IN
RESPONSE TO SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION
REGARDING THE SEVERE WEATHER THREAT.
Special weather statement, Nov 26, 1:07 PM CST, 3 hours 35 minutes before
ARZ052>057-062>069-270000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
107 PM CST MON NOV 26 2001

TORNADO WATCH 824 IS IN EFFECT UNTIL 6 PM. THIS WATCH IS IN EFFECT
FOR AN AREA...GENERALLY ALONG AND SOUTH OF A LINE FROM GLENWOOD...TO
STUTTGART.

ATMOSPHERIC CONDITIONS ARE EXPECTED TO QUICKLY BECOME UNSTABLE THIS
AFTERNOON ACROSS THE WATCH AREA...AHEAD OF A COLD FRONT...MOVING EAST
ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THE UNSTABLE
CONDITIONS...ALONG WITH VERTICAL WIND PROFILES SUGGEST THUNDERSTORMS
THAT FORM AHEAD OF THE COLD FRONT WILL DEVELOP QUICKLY...AND WILL
LIKELY BECOME SUPERCELLS.  THE SUPERCELL THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS...AND
TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS SEVERE WEATHER THREAT.

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 4:17 PM CSTTornado WarningLZKClark28 min
Nov 26, 4:28 PM CSTSevere Thunderstorm WarningLZKDallas32 min
Nov 26, 4:45 PM CSTTornado WarningLZKCalhoun45 min
Nov 26, 5:03 PM CSTSevere Thunderstorm WarningLZKGrant42 min
Nov 26, 5:23 PM CSTTornado WarningLZKBradley37 min
Nov 26, 5:29 PM CSTSevere Thunderstorm WarningLZKCleveland, Jefferson46 min
Nov 26, 5:58 PM CSTTornado WarningLZKCleveland32 min

Nearby

Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.